MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, during intraocular lens implantation surgery, the posterior capsule ruptured when implanting the lens.Hence the lens was removed and replaced with another lens during the same surgery.There was no patient harm.Additional information has been received stating that, the posterior capsule tear happened when surgeon tried to dial the lens into the bag.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned in folded white gauze that was taped closed and placed into the lens carton.Viscoelastic and blood were dried on the lens.The posterior optic surface has a scrape mark (stutter scratch) traveling in a line near the edge.The left side of the optic was cut from the edge toward the optic center.Product history records were reviewed documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic were used.The root cause cannot be determined for the reported complaint of "posterior capsule ruptured, in/out".Information was provided that the posterior capsule tear happened when surgeon tried to dial the lens into the bag.It is unknown if the lens was considered a contributory factor to the posterior capsular bag rupture.Damage was observed to the posterior optic surface, commonly referred to as a "stutter scratch".A stutter scratch occurs when not enough viscoelastic has been placed into the cartridge prior to loading the lens and delivery.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The 21.0 diopter lens was removed and replaced with an another lens (diopter unknown).File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22062349
Report Number1119421-2025-01451
Device Sequence Number20743035
Product Code HQL
UDI-Device Identifier00380652332682
UDI-Public(01)00380652332682(17)290312(11)240314(10)15810174
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.210
Device Lot Number15810174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTERIOR CHAMBER PMMA IOL; DISCOVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale